MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS II HUMERAL STEM 6MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS II HUMERAL STEM 6MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS II HUMERAL STEM 6MM
Health Effect - Clinical Codes Fall (1848); Discomfort (2330); Joint Dislocation (2374)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the trunnion of the ar-9100-06p univers ii stem (size 6) would not remain engaged with the proximal stem body to facilitate stem extraction during a tsa revision to rsa procedure.After several attempts to re-engage, the trunnion would still not engage.A separate stem ar-9100-13p (lot:16.00283) was opened and that trunnion was used to successfully extract the stem from the patient without further problems.The complaint device will be returning for evaluation.Additional information received on 07/29/2019: the rep stated the revision procedure was due to the patient falling and tearing their subscapularis.The surgeon determined a revision was the best plan of action.Prior to the revision procedure taking place the patient was experiencing discomfort due to chronically dislocating their shoulder as a result of the torn rotator cuff.The rep stated the date of the fall is unknown.The primary anatomic tsa procedure took place in (b)(6) 2018, and was performed by the same surgeon who performed the revision and took place at the same facility.The bone quality was medium.The following arthrex parts were implanted during the primary procedure, and explanted during the revision procedure: ar-9100-06p / lot: 14.380; ar-9144-17p / lot: 10145083; ar-9236-02 / lot: unknown (implant was discarded before lot number could be recorded).The following arthrex parts were used during the revision procedure: ar-9507s / lot: 10297465; ar-9100-06p / lot: 14.380; ar-9100-13p / lot: 160028318; ar-9120-01 / lot: 18.01889; ar-9165-25nl / lot: 10265094; ar-9145-30 / lot: 18.01796; ar-9145-30 / lot: 18.02033; ar-9504s-04 / lot: 18.01610; ar-9501-05p / lot: 18.01327; ar-9502f-36cpc / lot: 18.01585; ar-9555-06 / lot: 18.01746; ar-9503s-03c / lot: 18.00551.Additional information received on 07/31/2019: the rep reported the reason for the revision surgery was not due to component failure.The patient was doing great, shoulder function was satisfactory, but then the patient fell and tore their rotator cuff.The tear was substantial enough that it was not repairable and the surgeon made the decision to remove the anatomic components and revise to a reverse shoulder arthroplasty.The primary procedure was performed on 03/19/2018.There were arthrex sales representatives present during both the primary and revision procedure.Additional information received on 08/01/2019: the rep confirmed the original report of part and lot numbers provided for explanted devices was incorrect.The correct list of explanted arthrex devices is listed below: ar-9100-06p / lot: 14.380 / returning for evaluation; ar-9144-17p / lot: 10145083 / returning for evaluation; ar-9105-01 / lot: 113601644 / device was discarded and will not be returning.
 
Additional Manufacturer Narrative
Complaint not confirmed.The device met all material specifications as received.No significant damage noted to device.The most likely cause(s) of this type of event include non-compliance to the post-op protocol or post-op trauma to the surgical site (as stated in the event description, the patient fell and tore the rotator cuff).Per device directions for use, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.

Brand Name
UNIVERS II HUMERAL STEM 6MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8893507
Report Number1220246-2019-01246
Device Sequence Number1642597
Product Code KWS
UDI-Device Identifier00888867057050
UDI-Public00888867057050
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS II HUMERAL STEM 6MM
Device Catalogue NumberAR-9100-06P
Device Lot Number14.380
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;